Alert archive / Maine / Beach Hazards Statements in 2018
Beach Hazards Statement 1, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at May 1, 2018, 3:23 PM EDT for Hancock County, Washington County, Maine. It took effect at May 2, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2018, 3:23 PM EDT (19:23 UTC)
- In effect from
- May 2, 2018, 8:00 AM EDT
- Expired
- May 2, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
637 WHUS41 KCAR 011923 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 323 PM EDT Tue May 1 2018 MEZ029-030-020600- /O.NEW.KCAR.BH.S.0001.180502T1200Z-180503T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 323 PM EDT Tue May 1 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from Wednesday morning through Wednesday evening. * Location...Acadia National Park...Schoodic Point Peninsula... Lamoine Beach...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The air temperatures around 60 may cause people to underestimate the dangers of the cold water temperatures which are currently only in the lower to mid 40s. * Timing...Wednesday. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ Norcross
2 follow-up statements
257 WHUS41 KCAR 020105 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 905 PM EDT Tue May 1 2018 MEZ029-030-021000- /O.CON.KCAR.BH.S.0001.180502T1200Z-180503T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 905 PM EDT Tue May 1 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... * Location...Acadia National Park...Schoodic Point Peninsula... Lamoine Beach...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The air temperatures around 60 may cause people to underestimate the dangers of the cold water temperatures which are currently only in the lower to mid 40s. * Timing...Wednesday. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ VJN
298 WHUS41 KCAR 020718 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 318 AM EDT Wed May 2 2018 MEZ029-030-021530- /O.CON.KCAR.BH.S.0001.180502T1200Z-180503T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 318 AM EDT Wed May 2 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * Location...Acadia National Park...Schoodic Point Peninsula... Lamoine Beach...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The air temperatures around 60 may cause people to underestimate the dangers of the cold water temperatures which are currently only in the lower to mid 40s. * Timing...Today. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at May 1, 11:13 AM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, May 1, 11:13 AM EDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1113 AM EDT Tue May 1 2018 .SYNOPSIS... Upper level low pressure will slide to the southeast overnight and Tuesday as a ridge of high pressure builds onto the East Coast. The high to our south will push warmer air across our region on Wednesday. Low pressure will track north the area Wednesday evening. && .NEAR TERM /THROUGH TONIGHT/... 1110 am update. Update to remove patchy fog from the crown of Maine. Lowered max temp for northern Aroostook County by 3 degrees. Made minor adjustments to skycon and minor adjustments to hourly temperatures, otherwise previous forecast remains on track. Original Discussion... The very annoying upper-level cut-off low that has plagued us for the past day or two will finally depart to the east today. After a cloudy start to the day (and some patchy fog up north), conditions will improve in the afternoon with partly to mostly sunny skies expected over the CWA. Some renewed cloudiness is forecast for tonight as a trough or weak warm front associated with a low sliding by north of the St. Lawrence Valley moves in from Quebec. This feature may be accompanied by some light rain showers, but as of now POPs were limited to 30 percent, mainly across the Central Highlands and North Woods. Highs will likely be right around seasonal norms, ranging from the mid 50s to around 60, but if there is more sunshine than currently forecast, temps could be a few degrees higher. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... A strong ridge of high pressure both surface and aloft will build onto the east coast Tuesday night. A return flow behind this ridge will begin to push warmer air into our area on west, southwesterly winds overnight into Wednesday. This will set the stage for the warmest day so far this year on Wednesday with highs in the upper 70s Downeast to the upper 60s across the north. A frontal boundary nearby to the north could make temperature and cloud cover forecasting a bit challenging over the far north. A small low in the fast moving west to east flow north of the upper ridge will quickly approach the north late Wednesday afternoon. Differential advection including southwesterly winds near the surface and westerly winds aloft could produce instability ahead of this low. Soundings are showing cape up to 500 J/KG on the NAM and 100 J/KG on the GFS across the north Wednesday afternoon. A chance of thunderstorms will be introduced in the forecast across the north late Wednesday afternoon. Any storms could produce gusty winds from strong winds aloft being transfered to the surface. Otherwise, some rain will be likely across the north Wednesday evening with dry and mild weather across the south. The frontal boundary will push south a bit late Wednesday night into Thursday leaving Thursday mostly cloudy with a chance for more showers across the whole area. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Some showers will be likely Downeast Thursday evening as the front pushes south across the region. The front should continue south Thursday night allowing the sky to clear as a small area of high pressure pushes in. Friday should then begin sunny and tranquil before the next fast moving low approaches from the west. Clouds will quickly increase from south to north through the midday Friday and rain will spread across the area during the early afternoon Downeast and late afternoon across the north. A thunderstorm is possible Downeast late Friday afternoon or early Friday evening. The low will quickly lift northwest of the area late Friday night as drier air returns. This will give way to a breezy day on Saturday with sunshine Downeast and partial sunshine across the north. Dry weather should persist into Sunday and Monday as high pressure builds over. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... NEAR TERM: IFR to LIFR CIGs have been noted across all TAF sites in Aroostook County early this morning, with IFR to occasionally LIFR visibility noted in areas of mist and fog, as well. Visibility is expected to improve across the northern sites between 11z and 13z, but the IFR CIGs may hang on for a couple hours longer. Improvement to VFR CIGs is expected by around 18z. Another period of MVFR to locally IFR CIGs is possible for KHUL to KFVE later tonight. VFR to MVFR conditions are occurring for KBGR and KBHB this morning, and should continue through the period. SHORT TERM: VFR conditions Tuesday evening may lower to IFR across the north and MVFR Downeast as low clouds in warm advection move into the area. This will give way to VFR conditions Downeast and MVFR conditions over the north on Wednesday, possibly dropping to IFR in lower clouds, showers and perhaps a thunderstorm over the north Wednesday afternoon. Conditions should return to MVFR over the north and VFR Downeast Wednesday night. MVFR conditions are expected Thursday, possibly dropping to IFR in showers across the area Thursday night. Conditions should return to VFR late Thursday night into Friday morning then drop to IFR from south to north in rain Friday afternoon into Friday evening. A return to VFR is likely late Friday night into Saturday. && .MARINE... NEAR TERM: Light winds will persist through midday, before turning more SW'ly this afternoon and increasing to 10 to 15 knots. Seas should remain generally in the 2 to 4 foot range through tonight. SHORT TERM: Winds may approach SCA late Wednesday through Thursday evening in westerlies, south of low pressure tracking through the north. High pressure should then bring light winds late Thursday night into Friday morning. A SCA may be needed Friday afternoon through Friday night as a new low tracks across the north. South winds ahead of the low will likely result in seas building well over 5 ft across the offshore waters. && .HYDROLOGY... Flood warnings remain in effect for the Mattawamkeag River above Mattawamkeag, the Fish River just south of Fort Kent, and the Saint John River at Fort Kent. The Fish River at Fort Kent is over flood stage and expected to crest this afternoon or evening near or just above moderate flood stage. All the lakes in Northern Aroostook County are running high with flood advisories issued due to minor flooding of service roadways and lake camp/house basement flooding. Elsewhere across northern Maine, rivers will continue to run very high and fast this week due to the recent rain and snowmelt. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Norton Short Term...CB Long Term...CB Aviation...Norton/CB Marine...Norton/CB Hydrology...
Hazardous weather outlook, May 1, 3:47 AM EDT, 11 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 347 AM EDT Tue May 1 2018 MEZ001-002-020800- Northwest Aroostook-Northeast Aroostook- 347 AM EDT Tue May 1 2018 This Hazardous Weather Outlook is for Far Northern Maine. .DAY ONE...Today and Tonight. Flooding issues will continue along some of the rivers and lakes of northern Aroostook County through the next day or two. Please go to www.weather.gov/car for details on active flood warnings and statements. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ003>006-010-011-015>017-029>032-020800- Northern Somerset-Northern Piscataquis-Northern Penobscot- Southeast Aroostook-Central Piscataquis-Central Penobscot- Southern Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington-Southern Piscataquis- Northern Washington- 347 AM EDT Tue May 1 2018 This Hazardous Weather Outlook is for Coastal DownEast Maine, East Central Maine, Eastern Maine, Interior DownEast Maine, North Central Maine, Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-020800- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 347 AM EDT Tue May 1 2018 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, May 1, 9:55 AM EDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
955 AM EDT TUE MAY 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 AM FLOOD SOLDIER POND 47.16N 68.58W
05/01/2018 AROOSTOOK ME PUBLIC
HOUSES ON BOUCHARD STREET ARE FLOODED AND
ROADS ARE UNDER WATER.
&&
CNNearby
Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.